A warning from a doctor (MD, PhD) who has done thousands of steroid injections for arthritis

James Hamblin, The Atlantic
October 17, 2019
Written by James Hamblin, The Atlantic
After giving birth to a baby, a young woman told her nurses at Boston Medical Center that she was having pain in her hip. As Ali Guermazi (MD, PhD) recounts the case, he looked at X-rays and saw a small amount of extra fluid in the joint. “We injected her hip with steroids, hoping to help with the pain,” Guermazi says.

Guermazi didn’t think more of it until the woman returned to the hospital six months later, unable to walk. “The head of her femur was gone.” | READ MORE

Add comment


Security code
Refresh

Subscription Centre

 
New Subscription
 
Already a Subscriber
 
Customer Service
 
View Digital Magazine Renew

Most Popular


We are using cookies to give you the best experience on our website. By continuing to use the site, you agree to the use of cookies. To find out more, read our Privacy Policy.